MAUDE Adverse Event Report: COVIDIEN LP LIGASURE BLUNT TIP LONG LAP SEALER/DIVIDER; LIGASURE VESSEL SEALING SYSTEM

COVIDIEN LP LIGASURE BLUNT TIP LONG LAP SEALER/DIVIDER; LIGASURE VESSEL SEALING SYSTEM
Model Number LF1644
Medical Device Problem Code Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 08/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date of initial report: 09/09/2016.The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the device was not sealing correctly even though end tones were heard.Blood loss from the gastric branches of the epiploic vessels was 30-70 ml as a result.There was no injury to the patient.
 
Additional Manufacturer Narrative
(b)(4).The reported condition that the device would not seal was not confirmed.The device was activated on porcine kidney tissue with satisfactory results.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.The investigation found the device to function normally and within specifications.Manufacturing non-conformance review is not required since the lot number is unknown.

Brand Name
LIGASURE BLUNT TIP LONG LAP SEALER/DIVIDER
Common Device Name
LIGASURE VESSEL SEALING SYSTEM
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key5940697
Report Number1717344-2016-00839
Device Sequence Number16246953
Product Code GEI
UDI-Device Identifier10884521210868
UDI-Public0110884521210868172007011051860056X
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142929
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2020
Device Model NumberLF1644
Device Catalogue NumberLF1644
Device Lot Number51860056X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/09/2016
Supplement Report FDA Received Date09/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1